Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 3, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Feb 14, 2013, 4:11 AM CST for 12 counties in Nebraska. It took effect at Feb 14, 2013, 10:00 AM CST. It was in force for 13 min.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2013, 4:11 AM CST (10:11 UTC)
- In effect from
- Feb 14, 2013, 10:00 AM CST
- Expired
- Feb 14, 2013, 10:13 AM CST
- In force
- 13 min
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Seward County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2182 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
089 WWUS73 KOAX 141011 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 411 AM CST THU FEB 14 2013 ...STRONG NORTHWEST WINDS TODAY... .A CLIPPER TYPE STORM SYSTEM TRACKING FROM THE DAKOTAS INTO IOWA WILL BRING STRONG WINDS TO THE REGION. NEZ011-012-016>018-030>032-042-043-050-065-141815- /O.NEW.KOAX.WI.Y.0003.130214T1600Z-130215T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- COLFAX-BUTLER-SEWARD- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS... SCHUYLER...DAVID CITY...SEWARD...MILFORD 411 AM CST THU FEB 14 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...LATE THIS MORNING AND THIS AFTERNOON. THE WINDS WILL GRADUALLY DECREASE LATER THIS EVENING. * WINDS...NORTHWEST WINDS 10 TO 20 MPH INCREASING TO 25 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY
1 follow-up statement
697 WWUS73 KOAX 141613 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1013 AM CST THU FEB 14 2013 ...GUSTY WINDS POSSIBLE IN NORTHEAST NEBRASKA THIS AFTERNOON... NEZ011-016-017-030-031-042-150000- /O.CAN.KOAX.WI.Y.0003.000000T0000Z-130215T0000Z/ /O.NEW.KOAX.WI.Y.0004.130214T1800Z-130215T0000Z/ KNOX-ANTELOPE-PIERCE-BOONE-MADISON-PLATTE- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...NELIGH...ELGIN...PIERCE... PLAINVIEW...OSMOND...ALBION...ST. EDWARD...NORFOLK...COLUMBUS 1013 AM CST THU FEB 14 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...WINDS WILL INCREASE THIS AFTERNOON. * WINDS...NORTHWEST WINDS MAY REACH UP TO 30 MPH WITH GUSTS UP TO AROUND 40 MPH. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ012-018-032-043-050-065-141715- /O.CAN.KOAX.WI.Y.0003.000000T0000Z-130215T0000Z/ CEDAR-WAYNE-STANTON-COLFAX-BUTLER-SEWARD- INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...WAYNE...STANTON...SCHUYLER...DAVID CITY...SEWARD... MILFORD 1013 AM CST THU FEB 14 2013 ...WIND ADVISORY IS CANCELLED... WINDS ARE NO LONGER EXPECTED TO REACH SUSTAINED SPEEDS OF 30 MPH OR GUSTS OF 45 MPH OR GREATER...AND THE WIND ADVISORY HAS BEEN CANCELED. $$ MAYES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:52 AM CST, 19 minutes earlier.
Area forecast discussion, Feb 14, 3:52 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
352 AM CST THU FEB 14 2013
.DISCUSSION...
SHORT TERM CONCERNS WILL BE WINDS AND WIND HEADLINES...POTENTIAL
FOR LIGHT SNOW AND FLURRIES...AND TEMPERATURES...THEN IN THE
EXTENDED POTENTIAL WINTER STORM NEXT THURSDAY.
A SHORTWAVE TROF OVER MINNESOTA BROUGHT A WIND SHIFT THROUGH THIS
EVENING...WITH A FEW SPRINKLES WITH IT AND AT 09Z THESE WERE
AROUND FNB. ANOTHER SHORTWAVE IS FOLLOWING BEHIND IT OVER THE
DAKOTAS AND THIS WILL SWEEP THROUGH TODAY WITH REINFORCING COLD
AIR...STRONG WINDS...AND SOME LIGHT SNOW AND FLURRIES.
STRONGER 25 TO 30 MPH SURFACE WINDS WITH GUSTS AROUND 40MPH ARE
SHOWING UP FROM EASTERN MT INTO THE WESTERN DAKOTAS...BEHIND THE
SURFACE COLD FRONT AND IN THE AREA OF STRONGER H85 WINDS AROUND
45KT. THE MODELS HAVE BACKED OFF SLIGHTLY ON THE H85
WINDS...HOWEVER CURRENTLY ARE UNDER-DOING THE SURFACE WINDS IN
THE WESTERN DAKOTAS. CONCERN LOCALLY IS HOW STRONG WINDS WILL GET
AND IF AN ADVISORY IS NEEDED. SURFACE WIND MAX WILL WORK INTO
PARTS OF NORTHEAST NEBRASKA LATER THIS MORNING AND THIS AFTERNOON.
THE PATTERN IS FAVORABLE FOR STRONG WINDS WITH A CLIPPER MOVING
THROUGH...STEEP LAPSE RATES AND GOOD COLD AIR ADVECTION. HAVE
ISSUED A WIND ADVISORY FOR AREAS ALONG AND WEST OF A LINE FROM
SEWARD TO COLUMBUS AND WAYNE. THIS ADVISORY CAN BE ADJUSTED AS
NEEDED. HIGHS TODAY SHOULD BE IN THE 30S NORTH AND 40S FARTHER
SOUTH.
THE SHORT TERM MODELS ARE IN GOOD AGREEMENT THAT THE MAIN AREA OF
LIGHT SNOW WILL BE NORTH AND EAST OF THE AREA FROM THE DAKOTAS
INTO WISCONSIN...HOWEVER...AS THE COLD AIR DEEPENS...WITH
SATURATION AND DENDTRIC TEMPERATURES...WE MAY GET SOME LIGHT SNOW
AND FLURRIES INTO EASTERN NEBRASKA AND WESTERN IOWA. WITH THE
STEEP LAPSE RATES...HAVE SOME MINOR LIGHT SNOWSHOWER ACCUMULATIONS
OF LESS THAN HALF AN INCH FROM NORTHEAST NEBRASKA INTO WEST
CENTRAL IOWA WITH FLURRIES FARTHER NORTH. DEPENDING ON THE
INTENSITY OF THE SNOW...THERE COULD BE SOME BRIEF VISIBILITY
RESTRICTIONS WITH BLOWING SNOW. THE FLURRIES MOVE OUT THIS
EVENING...HOWEVER CYCLONIC FLOW AND WITH COLD TEMPERATURES IN
PLACE FOR FRIDAY MORE LIGHT SNOW AND FLURRIES ARE POSSIBLE.
FRIDAY/S HIGHS WILL ONLY BE IN THE 20S AND 30S.
MID LEVEL RIDGING BUILDS IN FOR SATURDAY AND FOR NOW THE
PRECIPITATION IS FORECAST TO BE TO THE NORTH OF THE CWA WITH THE
WARM AIR ADVECTION. HIGHS SATURDAY SHOULD MODERATE INTO THE 30S
AND 40S.
TO START OUT THE EXTENDED...EVEN WARMER AIR IS FORECAST FOR
SUNDAY WITH HIGHS BACK IN THE 40S AND 50S. THE NEXT MID LEVEL TROF
DRAGS A FRONT THROUGH SUNDAY NIGHT...WITH THE BULK OF THE
PRECIPITATION CLOSER TO THE SURFACE LOW ACROSS THE NORTHERN
PLAINS. THE STORM SYSTEM TAPS DEEPER MOISTURE ONCE IT MOVES EAST
OF THE EAST. LIKE TONIGHT...THERE MAY BE SOME MINOR PRECIPITATION
CHANCES...BUT TOO LOW TO MENTION AT THIS TIME. COLDER AIR WORKS
IN BEHIND THE STORM SYSTEM FOR MONDAY AND TUESDAY WITH SOME
MODERATION WEDNESDAY. A LARGE STORM SYSTEM TAKES SHAPE OVER THE
ROCKIES WEDNESDAY AND AS SURFACE LOW PRESSURE DEVELOPS OVER
KANSAS...DRAWS DEEP MOISTURE NORTHWARD. THE TRACK OF THE LOW
ACROSS KANSAS INTO MISSOURI AND IOWA WOULD POTENTIALLY RESULT IN
MODERATE TO HEAVY SNOW ACROSS PARTS OF NEBRASKA AND IOWA
ACCOMPANIED BY WINDY CONDITIONS ON THE BACKSIDE OF THE STORM
THURSDAY. THERE IS FAIR MODEL AGREEMENT A WEEK OUT...SO WILL NEED
TO ADJUST FOR THE TRACK AND STRENGTH AS WE GET CLOSER TO THE
EVENT.
&&
.AVIATION...
06Z TAFS FOR KOFK...KLNK AND KOMA.
STRONG NORTHWEST WINDS WILL FOLLOW A COLD FRONT ACROSS EASTERN
NEBRASKA TAF SITES BY MID THURSDAY MORNING. LOW LEVEL WIND SHEAR
IS FORECAST THROUGH 16Z AS NORTHWEST WINDS NEAR 45KT AT FL020 BLOW
OVER WEST NORTHWEST SURFACE WINDS NEAR 12KT. SURFACE WINDS WILL
INCREASE INTO THE 20 TO 35KT RANGE BEFORE 18Z AND CONTINUE INTO
THE EVENING. SCATTERED TO BROKEN MID LEVEL CLOUDS ARE FORECAST
THROUGH MID MORNING THEN CIGS NEAR FL040 WILL OVERSPREAD THE AREA.
THERE IS A SLIGHT CHANCE FOR MVFR CIGS AND SCATTERED SNOW FLURRIES
NEAR KOFK DURING THE AFTERNOON.
DERGAN
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR NEZ011-012-016>018-030>032-042-043-050-065.
IA...NONE.
&&
ZAPOTOCNYHazardous weather outlook, Feb 13, 3:36 PM CST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 336 PM CST WED FEB 13 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 336 PM CST WED FEB 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 10:13 AM CST | Wind Advisory | OAX | Antelope, Boone, Knox, Madison, Pierce, Platte | 4 hr |
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.